Sudden-onset Hypoglycemia Following Fluid Replacement in a Patient with Dapagliflozin-induced Diabetic Ketoacidosis Without Prior Insulin Use: Case Report
AffiliationUniv Arizona, Coll Med Phoenix, Endocrinol Diabet & Metab
sodium-glucose co transporter-2 (sglt2) inhibitors
MetadataShow full item record
CitationElshimy G, Correa R (August 21, 2019) Sudden-onset Hypoglycemia Following Fluid Replacement in a Patient with Dapagliflozin-induced Diabetic Ketoacidosis Without Prior Insulin Use: Case Report. Cureus 11(8): e5448. doi:10.7759/cureus.5448
Rights© Copyright 2019 Elshimy et al. This is an open access article distributed under the terms of the Creative Commons Attribution License CC-BY 3.0., which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Collection InformationThis item from the UA Faculty Publications collection is made available by the University of Arizona with support from the University of Arizona Libraries. If you have questions, please contact us at firstname.lastname@example.org.
AbstractEuglycemic diabetic ketoacidosis (DKA) is a known complication of sodium-glucose co-transporter 2 (SGLT-2) inhibitors that have been reported in the literature. The prevalence of this side effect is growing and the exact mechanism of action on why this happens is unknown. Hypoglycemia events are very rare in diabetic patients using SGLT-2 inhibitors and/or metformin when they have normal kidney function. We report a novel complication of hypoglycemia that occurred during the course of treatment of SGLT2 inhibitor-induced DKA in a patient with type 2 diabetes mellitus (T2DM) on the dapagliflozin-metformin combination.
NoteOpen access journal
VersionFinal published version
Except where otherwise noted, this item's license is described as © Copyright 2019 Elshimy et al. This is an open access article distributed under the terms of the Creative Commons Attribution License CC-BY 3.0., which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
- Dapagliflozin-induced Late-onset Euglycemic Diabetic Ketoacidosis.
- Authors: Iqbal I, Hamid M, Khan MAA, Kainat A, Tariq S
- Issue date: 2019 Nov 7
- Euglycemic diabetic ketoacidosis associated with sodium-glucose cotransporter-2 inhibitor use: a case report and review of the literature.
- Authors: Diaz-Ramos A, Eilbert W, Marquez D
- Issue date: 2019 Sep 5
- [Euglycemic Diabetic Ketoacidosis Caused by a Sodium-glucose Co-transporter (SGLT) 2 Inhibitor after Coronary Artery Bypass Grafting].
- Authors: Kameda Y, Kato M, Inoue B, Yamazaki S, Sahara N, Aoki T, Nagashima Y, Nemoto N, Anzai H, Araki W, Kobayashi N
- Issue date: 2019 May
- SGLT2 Inhibitors: A Systematic Review of Diabetic Ketoacidosis and Related Risk Factors in the Primary Literature.
- Authors: Burke KR, Schumacher CA, Harpe SE
- Issue date: 2017 Feb
- Combined SGLT1 and SGLT2 Inhibitors and Their Role in Diabetes Care.
- Authors: Danne T, Biester T, Kordonouri O
- Issue date: 2018 Jun